Alert archive / Mississippi / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 356, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 11, 1995, 6:28 AM CST for Greene County, Perry County, Mississippi. It was in force for 47 min.
The area
The counties it named.
The facts
- Issued
- Nov 11, 1995, 6:28 AM CST (12:28 UTC)
- Expired
- Nov 11, 1995, 7:15 AM CST
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
Counties Greene County, MS, Perry County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 12.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 111227 RRA SVRMOB MSC041-111-111315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 628 AM CST SAT NOV 11 1995 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST MISSISSIPPI ...GREENE COUNTY...PERRY COUNTY AT 627 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS THAT WILL CONTINUE TO MOVE SOUTHEAST THROUGH PERRY AND GREENE COUNTIES THROUGH 715 AM THIS MORNING. INDIVIDUAL STORMS ALONG THE LINE WERE MOVING NORTHEAST AT 45 MPH. THIS WILL PLACE THE SOUTHERN HALF OF BOTH GREENE AND PERRY COUNTIES AT THE HIGHEST RISK FOR WIND GUSTS IN EXCESS OF 60 MPH THROUGH 715 AM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 2:43 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Nov 11, 2:43 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 243 AM CST SAT NOV 11 1995 UPPER TROF CONTS EAST ACRS MIDSECTION OF COUNTRY BECOMING NEGATIVELY TILTED IN THE PROCESS. BEST PARAMETERS FOR SVR ACRS FA ARE FROM JUST BEFORE SR TO ABT NOON. ETA GRIDDED DATA HAS MOISTURE FLUX CONVERGENCE JUST ABT CENTERED OVR L.A.(LWR ALABAMA) THIS ALSO IN AREA OF GREATEST DIFFERENTIAL DIVERGENCE FOR THE EARLY MORNING PERIOD. ABSENCE OF ANY COOLING AT 50H AND LACK OF A GOOD SE FLOW WILL PRECLUDE ANY SIG OUTBREAK BUT SHUD SEE SQUALL LINE COME THRU JUST AHEAD OF FRONT. FROPA SHUD BE BETWEEN FROM 11-15Z ACRS FA WITH MOB ABT 14Z AND PNS 15-16Z. CLEARING SHUD BE RAPID WITH FROPA AND SHUD EXPECT CLEAR SKIES 4 TO 5 HRS AFTER FROPA. NGM HAS FLIPFLOPPED FROM 24 HRS AGO AND IS NOW WARMER THAN AVN FOR SAT NITES LOW. MID 30S STILL LOOKING GOOD FOR MOB/PNS WITH NEAR FREEZING INLAND. TODAYS HIGH WILL BE THIS MORNING BEFORE FROPA.(1)73/33/59/36 62 9000 (2)75/35/60/38 64 9000 DF
In the hours before
Special weather statement, Nov 11, 4:13 AM CST, 2 hours 15 minutes before
ALZ061-063-062-064-051-052-053-055-056-059-MSZ075-076-078-079-067-
FLZ001-002-005-006-003-004-ALZ057-060-058-054-111415-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
413 AM CST SAT NOV 11 1995
...TORNADO WATCH IN EFFECT THIS MORNING...
A TORNADO WATCH HAS BEEN ISSUED FOR A LARGE PART OF SOUTH MISSISSIPPI
...SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE UNTIL 10 AM.
A COLD FRONT MOVING RAPIDLY EAST THROUGH MISSISSIPPI WAS SPAWNING SEVERE
WEATHER EARLY SATURDAY. THE COLD FRONT WILL BE JUST EAST OF MOBILE
AROUND SUNRISE AND MOVE EAST ACROSS SOUTH ALABAMA DURING THE MORNING.
A LINE OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF ISOLATED
TORNADOES WILL SWEEP ACROSS THE AREA BEGINNING A FEW HOURS AFTER
DAYLIGHT OVER THE WESTERN SECTIONS. THE STORMS WILL CONTINUE EAST AND
EXIT THE EASTERN SECTIONS BEFORE NOON TODAY.
ISOLATED TORNADOES AND NUMEROUS REPORTS OF WIND DAMAGE WERE REPORTED
AS THE STORMS MOVED ACROSS ARKANSAS AND INTO NORTHWESTERN MISSISSIPPI
OVERNIGHT.
RAINFALL AMOUNTS ARE EXPECTED TO STAY BELOW THE REQUIRMENTS FOR FLASH
FLOODING BUT PONDING OF WATER ON ROADWAYS AND SOME MINOR FLOODING OF
POOR DRAINAGE AREAS ARE LIKELY...ESPECIALLY ACROSS SANTA ROSA AND
OKALOOSA COUNTIES WHERE SOIL IS STILL NEARLY SATURATED FROM EARLIER
HEAVY RAINS.
THERE IS A POSSIBILITY THAT THE SEVERE WEATHER WATCHES WILL BE EXTENDED
OR REISSUED FOR THE EASTERN SECTIONS LATER THIS MORNING.
STAY TUNED TO THIS STATION FOR ADDITIONAL SHORT TERM FORECAST AND
WARNINGS AS THEY ARE ISSUED.Special weather statement, Nov 11, 4:16 AM CST, 2 hours 12 minutes before
ALZ061-063-062-064-051-052-053-055-056-059-MSZ075-076-078-079-067-
FLZ001-002-005-006-003-004-ALZ057-060-058-054-111415-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
413 AM CST SAT NOV 11 1995
...TORNADO WATCH IN EFFECT THIS MORNING...
A TORNADO WATCH HAS BEEN ISSUED FOR A LARGE PART OF SOUTH MISSISSIPPI
...SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE UNTIL 10 AM.
A COLD FRONT MOVING RAPIDLY EAST THROUGH MISSISSIPPI WAS SPAWNING SEVERE
WEATHER EARLY SATURDAY. THE COLD FRONT WILL BE JUST EAST OF MOBILE
AROUND SUNRISE AND MOVE EAST ACROSS SOUTH ALABAMA DURING THE MORNING.
A LINE OF SEVERE THUNDERSTORMS WITH THE POSSIBILITY OF ISOLATED
TORNADOES WILL SWEEP ACROSS THE AREA BEGINNING A FEW HOURS AFTER
DAYLIGHT OVER THE WESTERN SECTIONS. THE STORMS WILL CONTINUE EAST AND
EXIT THE EASTERN SECTIONS BEFORE NOON TODAY.
ISOLATED TORNADOES AND NUMEROUS REPORTS OF WIND DAMAGE WERE REPORTED
AS THE STORMS MOVED ACROSS ARKANSAS AND INTO NORTHWESTERN MISSISSIPPI
OVERNIGHT.
RAINFALL AMOUNTS ARE EXPECTED TO STAY BELOW THE REQUIRMENTS FOR FLASH
FLOODING BUT PONDING OF WATER ON ROADWAYS AND SOME MINOR FLOODING OF
POOR DRAINAGE AREAS ARE LIKELY...ESPECIALLY ACROSS SANTA ROSA AND
OKALOOSA COUNTIES WHERE SOIL IS STILL NEARLY SATURATED FROM EARLIER
HEAVY RAINS.
THERE IS A POSSIBILITY THAT THE SEVERE WEATHER WATCHES WILL BE EXTENDED
OR REISSUED FOR THE EASTERN SECTIONS LATER THIS MORNING.
STAY TUNED TO THIS STATION FOR ADDITIONAL SHORT TERM FORECAST AND
WARNINGS AS THEY ARE ISSUED.The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 5:12 AM CST | Severe Thunderstorm Warning | MOB | Wayne | 63 min |
| Nov 11, 5:30 AM CST | Severe Thunderstorm Warning | MOB | Greene, Perry | 60 min |
| Nov 11, 6:50 AM CST | Severe Thunderstorm Warning | MOB | George, Stone | 55 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.